Emotions and meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PerlaRose
New Member


Date Joined Jun 2007
Total Posts : 16
   Posted 3/9/2008 9:41 AM (GMT -7)   
Good Morning!
Do any of you have emotional swings with any of your meds?  Lately I am very tearful after taking hydrocodone.  Am I nuts or does anyone else experience this? sad

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 3/9/2008 11:11 AM (GMT -7)   
Well methylprednisolone turned me into a raging monster-I am normally mild mannered.
Plaquenil has made it so I don't have food preferences- I used to stop at the store on the way home from work just because I decided I wanted a differnt brand of potatoe chips or a different kind of chocolate running out of Coke was a major crisis now I have had two cokes in the last month and could not care less.
So I guess tears woud not be unusual.
I look forward to seeing other people's replies since it always facinates me how each of us responds differenty to medications.
Sj

volfan
Regular Member


Date Joined Nov 2007
Total Posts : 58
   Posted 3/9/2008 11:39 AM (GMT -7)   
Hi PerlaRose
Hydrocodone or Lortabs made me so hateful I couldnt stand my self. I was so hateful I had to ask to be taken off them. Not only that, they didn't help much either. Oxycodone or Percocet don't affect me that way and did a bit better in controlling pain but both the above mentioned are way too short acting. I get way better results with Oxycodone ER or Morphine Sulphate.
If you are having adverse reactions from your meds you most certainly need to talk to your doc about it. You know better than anyone how you feel, don't allow it to go on!
I wish you all the best and have a Blessed Day!

Volfan

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 3/9/2008 1:34 PM (GMT -7)   
Perla - Chronic pain, and many of the meds we take for it, are central nervous system depressants, and will likely affect mood. In addition, chronic pain creates changes with neurotransmitters - the same ones that create depression, which is why many if not most chronic pain patients will likely develop depression. It does NOT mean the pain is all in your head; quite the opposite. I would suggest talking with your doctor about possibly something that might help stabilize your mood, in addition to reviewing your responses to specific medications. It's not unusual at all!

Post Edited By Moderator (Admin) : 3/10/2008 10:52:47 AM (GMT-6)


PerlaRose
New Member


Date Joined Jun 2007
Total Posts : 16
   Posted 3/9/2008 2:54 PM (GMT -7)   
Thanks everyone for the food for thought! This is the first forum for me and it helps to know others' stories.

blizzardlizzard
Regular Member


Date Joined Feb 2008
Total Posts : 23
   Posted 3/9/2008 6:30 PM (GMT -7)   
I can totally relate to you as far as meds affecting my moods and actually my dreams(they are very vivid). Sometimes I get in a funk for no reason. I would tell your doctor because there are other things that can help. cool
CRPS 1 in the right leg
Spinal Arthritis
Anxiety Disorder

One day at a time


ryand
Veteran Member


Date Joined Dec 2007
Total Posts : 639
   Posted 3/9/2008 10:10 PM (GMT -7)   
I haven't had any issues with the narcotics, but I am having trouble with Neurontin (Gabapentin). After my last hospital stay they started me on this and have ramped it up over time. I have been at the full dose for nearly a month now and have noticed moments of extreme fatigue - like suddenly I could fall over because I am so tired. It comes out of the blue and lasts anywhere from 5 minutes to an hour. Lately, I have also noticed moments where I can't think of the word I want to say, even when it is something mundane or something I say often. Like the other day, I couldn't think of the word "monitor" when I was talking to my brother about the computer. The only thing that has changed is the addition of this drug, so I think it is the culprit. I am going to ask the docs to work me off it again since I am not getting even the tiniest bit of pain relief from it. My pain doesn't seem to be nerve pain, but I think they are using the "throw everything including the kitchen sink at her" approach in trying to find the source of my pain. Ugh!

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 3/9/2008 10:43 PM (GMT -7)   
Ryand - I take 1600mg of neurontin a day and have some similar symptoms which I think are due to that drug. I mostly notice slight waves of tiredness, and I know it contributes to my lack of stamina, but I do get some relief from nerve pain symptoms. But it does help with some of my nerve symptoms. If you don't have nerve pain, then I'd ask about why they've put you on that drug. It's actually an anti-convulsant, but it's a weak one, and is most often used for nerve pain. It could be the source of your symptoms. Certainly if it's not helping your pain, there's not much sense being on it.

notnu2cp
Regular Member


Date Joined Feb 2008
Total Posts : 138
   Posted 3/10/2008 2:04 AM (GMT -7)   
It seems we all react so differently to meds and that is the reason I hate to see some of these Docs who have protocol meds and there is no changing them.
 
I talked about how anti=dpressants effected me in another thread and when I was using oxy I would have the most bizzare anger moments come out of nowhere and over nothing to boot! Knew it was happening and hated myself for it but couldnt stop them no matter what,finally scared me bad enough I chnaged it and have never taken another one. Also had night terrors on any form of oxycodone,dead folks chasing me everytime I closed my eyes! Worked the health field long enough to know the deceased were not the  folks in life I needed to fear so that tells you how irrational those dreams were for me.
 
Talk to your Doc it is simple to change to oxycodone provided he isnt one of those restricted protocol Docs and it may not have the same side effect for you. If that doesnt help them it may something altogether different as lots of things in life can cause us to have mild forms of depression and sadness,hormone imbalances and you do not have to be a female for this to happen to you as thyroid issues can cuase this very thing.
 
I am not neurontin and I spen I dont know how many minutes a day trying to think of a word or how to spell it! Total brain fog. I worried so much about it at one time I had a battery of test and PAlady most likely will know what these were called,mental health wasnt my field,and it came back showing I had 20 percent dementia? My gosh I was only like 47 at the time and that one floored me.
 
Needless to say they accused my meds of doing it but I say it was most likely the encephalitis I aquired back in 86 at that time I lost about half of the hearing in both ears so it makes since if it effected hearing it most likely effected my brain cells as well and short term memory is out the door on me. I am lucky if I recall what I ate this morning. My fridge looks like an add for post-it notes! If I dont write it down somewhere it gets lost to me. My cell phone is always going off with a reminder to do something and I am only 50. Not saying years of narcotic treatment didnt contribute it's fair share in any of these issues as we have known for years that long term narcotic use effects hearing as well as many other things but hey what are we to do about it?
2 knee replacements & a hip.
spondylosis at L-4,5 & S1
arthritis,sciatica all that being a CPer entails!
 
If you stumble make it part of the dance!


Keah
Veteran Member


Date Joined Nov 2003
Total Posts : 7314
   Posted 3/11/2008 11:49 PM (GMT -7)   
Fentanyl is well known for the mood swings it cn bring on in some people. It makes sense to me that any meds in the classes used to treat pain could do the same.

I also haven't had anything but improvement with narcotics, but when I was on higher doses of Neurontin, I had a lot of trouble with my memory. I'd find myself holding the phone with no clue who I was going to call. This was not the occasional memory lapse due to stress or age. I just couldn't get the info from my short term memory into my long term memory. My husband got very stressed over this because he could never figure out what I might remember and what I had forgotten and we had lots of arguments about it.

Discuss the effects you are having with your Docs. In most cases, another medication may give you just as much pain relief without the emotional turmoil.
Keah a.k.a. Wormy
 God helps those who help themselves.
Please help us support this invaluable forum.
Crohn's Forum Moderator


kara487
Veteran Member


Date Joined Mar 2008
Total Posts : 637
   Posted 3/12/2008 1:14 AM (GMT -7)   
Percocet makes me moody when I was taking it . It made me quit angry . so yes different meds effect people differently. I hope you have a lpd.

kara487
Veteran Member


Date Joined Mar 2008
Total Posts : 637
   Posted 3/12/2008 1:18 AM (GMT -7)   
Ryand, that is true about neurontin when I was on it I felt I was in a fog all the time and sleepy. I am on lyrica now and I feel so much better. I should say my nerve pains do anways. Not my regular pain. I hope you have a lpd.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:53 AM (GMT -7)
There are a total of 2,736,306 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
213 Guest(s), 10 Registered Member(s) are currently online.  Details
John_TX, Fl Drifter, Kilgore Trout, mrs. george, Lynnwood, ChickenArise, franko63, CCinPA, LMusings, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer